Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 116, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 20, 2011, 12:14 AM CDT for Red Willow County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2011, 12:14 AM CDT (05:14 UTC)
- Expired
- Jun 20, 2011, 12:51 AM CDT
- In force
- 37 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 157 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 6:10 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 17.6
The text
As transmitted, in the capitals the NWS used until 2016.
957
WUUS53 KGLD 200514
SVRGLD
NEC145-200615-
/O.NEW.KGLD.SV.W.0116.110620T0514Z-110620T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1214 AM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 115 AM CDT
* AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF INDIANOLA...AND WAS MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
INDIANOLA AND BARTLEY.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 90 AND 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHWEST NEBRASKA.
&&
LAT...LON 4035 10019 4032 10019 4012 10019 4011 10057
4036 10058 4035 10020
TIME...MOT...LOC 0514Z 265DEG 40KT 4030 10045
WIND...HAIL 60MPH 1.00IN
$$
0242 follow-up statements
150
WWUS53 KGLD 200542
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1142 PM MDT SUN JUN 19 2011
NEC145-200615-
/O.CON.KGLD.SV.W.0116.000000T0000Z-110620T0615Z/
RED WILLOW NE-
1242 AM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RED WILLOW COUNTY UNTIL 115 AM CDT...
AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CAMBRIDGE...AND WAS MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 102 AND 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4017 10020 4018 10030 4035 10043 4035 10019
4032 10019
TIME...MOT...LOC 0542Z 265DEG 40KT 4031 10015
WIND...HAIL 60MPH 1.00IN
$$
024409
WWUS53 KGLD 200551
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1151 PM MDT SUN JUN 19 2011
NEC145-200601-
/O.CAN.KGLD.SV.W.0116.000000T0000Z-110620T0615Z/
RED WILLOW NE-
1251 AM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RED WILLOW COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.
LAT...LON 4017 10020 4018 10030 4035 10043 4035 10019
4032 10019
TIME...MOT...LOC 0551Z 265DEG 40KT 4032 10002
$$
024What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:00 AM CDT, 14 minutes earlier.
Area forecast discussion, Jun 20, 12:00 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1100 PM MDT SUN JUN 19 2011 .UPDATE... 913 PM MDT SUN JUN 19 2011 ISSUED UPDATED ZONES. WATCH FOR YUMA AND KIT CARSON HAS EXPIRED. CURRENT PRECIPITATION FORECAST FOR THE REST OF TONIGHT LOOKS ON TRACK COMPARED CURRENT TRENDS AND LATEST MODEL DATA. MADE A SLIGHT ADJUSTMENT ON THE WINDS AND TOUCHED UP THE HOURLY GRIDS. BULLER && .DISCUSSION... 200 PM MDT SUN JUN 19 2011 UNSEASONABLY STRONG UPPER LOW AND ASSOCIATED TROUGH CURRENTLY MOVING TOWARD THE FOUR CORNERS AREA WILL ROTATE ACROSS THE AREA MONDAY THEN NORTHEAST INTO NORTHEAST NEBRASKA TUESDAY MORNING THEN CLOSE TO THE GREAT LAKES AREA BY THE END OF THE DAY WEDNESDAY WITH LARGE UPPER RIDGE BUILDING INTO THE SOUTHWEST PART OF THE COUNTRY. FOR TONIGHT THROUGH MONDAY NIGHT INCREASING MOISTURE AND JET DYNAMICS MOVE INTO FAR EASTERN COLORADO AFTER MIDNIGHT/EARLY MONDAY MORNING THEN ON TOP OF THE AREA BY 00Z TUESDAY. PRECIPITATION WILL INITIALLY BE LOCATED ACROSS THE FAR NORTH AND NORTHWEST/WEST TONIGHT INCREASING ACROSS THE WEST OVERNIGHT AS THE SYSTEM ADVANCES EAST. FOR MONDAY WIDESPREAD RAIN WITH A FEW THUNDERSTORMS OVER MOST OF THE AREA EXITING MONDAY NIGHT FROM SOUTHWEST TO NORTHEAST. RAINFALL AMOUNTS WITH THIS SYSTEM LIKELY TO EXCEED AN INCH WITH PERHAPS TWO INCHES...GENERALLY ACROSS THE NORTHWEST 1/3 OF THE AREA NORTH OF THE INTERSTATE. UNDER THE EXTENSIVE CLOUD COVER AND PRECIPITATION TEMPERATURES WILL STRUGGLE INTO THE 60S AND LOW 70S...FURTHER EAST BY HILL CITY LOW 80S EXPECTED AS THEY WILL SEE MORE SUN AHEAD OF THE SYSTEM. NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ALSO EXPECTED ACROSS THE WESTERN 1/2 OF THE AREA MONDAY. TUESDAY WILL ALSO BE WINDY FROM THE NORTHWEST BUT THERE WILL ALSO BE MORE SUNSHINE AND WARMER TEMPERATURES WITH MID 70S TO AROUND 80 EXPECTED. FOR WEDNESDAY A TAD WARMER WITH 80-85 ACROSS THE AREA. THURSDAY-SUNDAY...SEASONAL TEMPERATURES EXPECTED WITH THE AREA IN BETWEEN UPPER HIGH TO THE SOUTH AND UPPER TROUGH ACROSS THE FAR NORTHERN PLAINS BY THE END OF THE PERIOD. LOOKS PRETTY DRY FOR THURSDAY AND FRIDAY WITH PERHAPS SOME THUNDERSTORMS SATURDAY AND SUNDAY...CONFIDENCE IN WHERE AND WHEN NOT REAL HIGH. 007 && .AVIATION... 1055 PM MDT SUN JUN 19 2011 FOR THE 06Z TAFS...VERY COMPLICATED AND ACTIVE FORECAST PERIOD. INITIAL PROBLEM WILL CEILINGS AND THUNDERSTORM CHANCES. UPSLOPE WINDS HAVE CAUSED MVFR CEILINGS TO DEVELOP. WITH CONTINUED UPSLOPE AND PRECIPITATION DEVELOPING...WIDESPREAD IFR TO LIFR CEILINGS EXPECTED TO DEVELOP AND CONTINUE THROUGH MOST OF THE PERIOD. BEST THUNDERSTORM CHANCES INITIALLY WILL BE NEAR KMCK WITH AN OUTSIDE CHANCE AT KGLD BY LATER ON TONIGHT. AFTER 12Z...WIDESPREAD PRECIPITATION WILL DEVELOP MVFR VISIBILITIES ON TOP OF THE LOW CEILINGS. WILLS CONTINUE INCREASE AND BECOME MORE GUSTY AS THE PERIOD PROGRESSES WITH THE HIGHEST SPEEDS AND GUSTS EXPECTED NEAR THE LAST QUARTER OF THE TAF VALID TIME. BULLER && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 19, 3:35 PM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 235 PM MDT SUN JUN 19 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 235 PM MDT SUN JUN 19 2011 /335 PM CDT SUN JUN 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED GENERALLY ALONG AND NORTH OF INTERSTATE 70 THROUGH THE REMAINDER OF THE AFTERNOON INTO TONIGHT. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS YUMA COUNTY COLORADO AND FAR SOUTHWEST NEBRASKA. LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALLY HEAVY RAIN ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS THE TRI-STATE AREA MONDAY EXITING FROM WEST TO EAST MONDAY NIGHT. WIDESPREAD RAIN WITH A FEW THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE DAY. A FEW STORMS COULD BECOME SEVERE AND THE RAIN MAY BE HEAVY AT TIMES. FOR TUESDAY THROUGH SATURDAY WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED GENERALLY ALONG AND NORTH OF INTERSTATE 70 THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jun 19, 7:57 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
657 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TORNADO 6 S PALISADE 40.25N 101.11W
06/19/2011 HITCHCOCK NE TRAINED SPOTTER
&&
BASLocal storm report, Jun 19, 8:27 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
727 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TORNADO 7 NNW MCCOOK 40.30N 100.65W
06/19/2011 RED WILLOW NE STORM CHASER
MULTIPLE TORNADOES REPORTED
&&
BASLocal storm report, Jun 19, 8:58 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
758 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TORNADO INDIANOLA 40.23N 100.42W
06/19/2011 RED WILLOW NE STORM CHASER
MULTIPLE TORNADOES REPORTED
&&
BASLocal storm report, Jun 19, 9:21 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
821 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL CLARKVILLE 40.38N 102.62W
06/19/2011 E1.00 INCH YUMA CO TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL COVERING THE GROUND. LITTLE WIND
AT THIS TIME.
&&
MBULLERLocal storm report, Jun 19, 10:08 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
908 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 8 N WAUNETA 40.41N 102.25W
06/19/2011 E1.75 INCH YUMA CO PUBLIC
&&
BASLocal storm report, Jun 19, 11:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1049 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL YUMA 40.12N 102.72W
06/19/2011 E1.00 INCH YUMA CO EMERGENCY MNGR
&&
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:25 PM CDT | Tornado Warning | GLD | Hitchcock | 47 min |
| Jun 19, 7:59 PM CDT | Tornado Warning | GLD | Hitchcock, Red Willow | 61 min |
| Jun 19, 8:31 PM CDT | Tornado Warning | GLD | Red Willow | 59 min |
| Jun 19, 8:36 PM CDT | Tornado Warning | GLD | Red Willow | 54 min |
| Jun 19, 11:10 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 52 min |
| Jun 19, 11:45 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 43 min |
| Jun 20, 12:20 AM CDT | Severe Thunderstorm Warning | GLD | Dundy | 55 min |
| Jun 20, 3:56 AM CDT | Flash Flood Watch | GLD | Dundy, Hitchcock | 17 hr |
| Jun 20, 11:47 AM CDT | Special Weather Statement | GLD | Red Willow | 58 min |
| Jun 20, 12:49 PM CDT | Special Weather Statement | GLD | Red Willow | 56 min |
| Jun 20, 2:09 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 51 min |
| Jun 20, 2:44 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 33 min |
| Jun 20, 3:16 PM CDT | High Wind Warning | GLD | Hitchcock, Red Willow | 104 min |
| Jun 20, 4:10 PM CDT | Flash Flood Warning | GLD | Dundy, Hitchcock | 3 hr |
| Jun 20, 5:57 PM CDT | Tornado Warning | GLD | Red Willow | 1 min |
| Jun 20, 6:10 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 65 min |
| Jun 20, 6:25 PM CDT | Tornado Warning | GLD | Red Willow | 65 min |
| Jun 20, 6:51 PM CDT | Flash Flood Warning | GLD | Hitchcock, Red Willow | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.